# SDR CA011217024

- Difficulty date: December 7, 2001
- Submitted: February 5, 2002
- Operation: Air carrier
- Make and model: Fokker F.28 MK 1000
- Aircraft time: 44,305 hours, 36,022 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Condition: Cracked
- Location: Cockpit
- Part time: 10,793 hours, 10,668 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF FROM SASKATOON (YXE), CREW NOTED A "BRIGHT FLASH" IN CAPTAIN'S WINDSHIELD. CREW DE-SELECTED WINDSHIELD HEAT IMMEDIATELY, SHORTLY THEREAFTER CENTRE GLASS PLY CRACKED.  NO PRESSURIZATION LOSS WAS REPORTED, & CREW ELECTED TO RETURN YXE,  LANDED WITH NO FURTHER INCIDENT.  MAINT DETERMINED THAT WINDSHIELD SUFFERED AN INTERNAL SHORT IN HEATING SYS,  RESULTING IN DAMAGE TO CENTRE GLASS PANE DUE TO TEMP-RELATED STRESS.  WINDSHIELD WAS REPLACED & SYSTEM TESTED SERVICEABLE,  WITH NO DAMAGE TO WIRING OR COMPONENTS.  FINAL REPORT WILL BE SUBMITTED WHEN COMPONENT IS RECEIVED IN CALGARY (YYC),  WHERE DETAILED VISUAL INSPECTION OF UNIT MAY BE CARRIED OUT.
